ISSN:
 1078-0947

eISSN:
 1553-5231

All Issues

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete & Continuous Dynamical Systems - A

2008 , Volume 20 , Issue 1

Select all articles

Export/Reference:

Impulsive control of Lagrangian systems and locomotion in fluids
Alberto Bressan
2008, 20(1): 1-35 doi: 10.3934/dcds.2008.20.1 +[Abstract](107) +[PDF](358.1KB)
Abstract:
Aim of this paper is to provide a survey of the theory of impulsive control of Lagrangian systems. It is assumed here that an external controller can determine the evolution of the system by directly prescribing the values of some of the coordinates. We begin by motivating the theory with a couple of elementary examples. Then we discuss the analytical form taken by the equations of motion, and their impulsive character. The following sections review various results found in the literature concerning the continuity of the control-to-trajectory map, the existence of optimal controls, and the asymptotic controllability to a reference state. In the last section we indicate a further application of the theory, to the control of deformable bodies immersed in a fluid.
Carrying simplices in discrete competitive systems and age-structured semelparous populations
Odo Diekmann, Yi Wang and Ping Yan
2008, 20(1): 37-52 doi: 10.3934/dcds.2008.20.37 +[Abstract](84) +[PDF](237.8KB)
Abstract:
For discrete competitive dynamical systems, amenable general conditions are presented to guarantee the existence of the carrying simplex and then these results are applied to age-structured semelparous population models, as well as to an annual plant competition model.
Weak-convergence methods for Hamiltonian multiscale problems
Alexander Mielke
2008, 20(1): 53-79 doi: 10.3934/dcds.2008.20.53 +[Abstract](70) +[PDF](366.9KB)
Abstract:
We consider Hamiltonian problems depending on a small parameter like in wave equations with rapidly oscillating coefficients or the embedding of an infinite atomic chain into a continuum by letting the atomic distance tend to $0$. For general semilinear Hamiltonian systems we provide abstract convergence results in terms of the existence of a family of joint recovery operators which guarantee that the effective equation is obtained by taking the $\Gamma$-limit of the Hamiltonian. The convergence is in the weak sense with respect to the energy norm. Exploiting the well-developed theory of $\Gamma$-convergence, we are able to generalize the admissible coefficients for homogenization in the wave equations. Moreover, we treat the passage from a discrete oscillator chain to a wave equation with general $L^\infty$ coefficients.
Exponential separation and principal Floquet bundles for linear parabolic equations on $R^N$
J. Húska and Peter Poláčik
2008, 20(1): 81-113 doi: 10.3934/dcds.2008.20.81 +[Abstract](54) +[PDF](438.2KB)
Abstract:
We consider linear nonautonomous second order parabolic equations on $\R^N$. Under an instability condition, we prove the existence of two complementary Floquet bundles, one spanned by a positive entire solution - the principal Floquet bundle, the other one consisting of sign-changing solutions. We establish an exponential separation between the two bundles, showing in particular that a class of sign-changing solutions are exponentially dominated by positive solutions.
Entire solutions of singular elliptic inequalities on complete manifolds
Patrizia Pucci and Marco Rigoli
2008, 20(1): 115-137 doi: 10.3934/dcds.2008.20.115 +[Abstract](73) +[PDF](299.3KB)
Abstract:
We present some qualitative properties for solutions of singular quasilinear elliptic differential inequalities on complete Riemannian manifolds, such as the validity of the weak maximum principle at infinity, and non--existence results.
Relative Morse indices, Fredholm indices, and group velocities
Björn Sandstede and Arnd Scheel
2008, 20(1): 139-158 doi: 10.3934/dcds.2008.20.139 +[Abstract](63) +[PDF](319.7KB)
Abstract:
We discuss Fredholm properties of the linearization of partial differential equations on cylindrical domains about travelling and modulated waves. We show that the Fredholm index of each such linearization is given by a relative Morse index which depends only on the asymptotic coefficients. Several strategies are outlined that help to compute relative Morse indices using crossing numbers of spatial eigenvalues, and the results are applied to prove the existence of small viscous shock waves in hyperbolic conservation laws upon adding small localized time-periodic source terms.
The selecting Lemma of Liao
Lan Wen
2008, 20(1): 159-175 doi: 10.3934/dcds.2008.20.159 +[Abstract](109) +[PDF](215.6KB)
Abstract:
The selecting lemma of Liao selects, under certain conditions of a non-hyperbolic setting, a special kind of orbits of finite length, called quasi-hyperbolic strings, which can be shadowed by true orbits. In this article we give an exposition on this lemma, and illustrate some recent applications.

2016  Impact Factor: 1.099

Editors

Referees

Librarians

Email Alert

[Back to Top]